MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TITANIUM LOW-PROFILE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS TITANIUM LOW-PROFILE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0605510
Medical Device Problem Codes Fracture (1260); Stretched (1601); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.(expiry date: 05/2024).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a port placement, the guide was allegedly got stuck in the needle punction.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this lot number.Therefore, a device history record review is not required.Investigation summary: one guidewire and one introducer needle of one of the two reported devices was returned for evaluation.The investigation is inconclusive for the reported failure to advance issue for the device which was not returned for evaluation, as 2 devices were reported to have the reported failure to advance issue but only one device was returned for evaluation.Upon evaluating the returned device, the investigation is confirmed for identified deformation, fracture and stretching issues as a bend was noted near the distal end of the guidewire, burrs were noted on the inner bevel of the introducer needle, coils were found unraveled in the guidewire and the flat inner core wire was noted to be fractured.Subsequently, the investigation is inconclusive for the reported failure to advance issue as the guidewire experienced resistance, but was able to be advanced into the introducer needle during functional evaluation, though the exact circumstances at the time of the reported event are unknown, such as the state of the residue causing resistance.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance, including inner diameter of the needle and outer diameter of the guidewire.A definitive root cause could not be determined, kinked wire, poor wire transition, the clinician retracting wire through needle (contrary to the instructions for use) and/or needle coring tissue could have potentially caused or contributed to the reported event.The deformation to the needle bevel suggests that retraction of the wire within the needle took place.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Instructions for use states: ¿ if the guidewire must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit to prevent the needled from damaging or shearing the guidewire." h10: the catalog number identified in section d4 has not been cleared in the us but is similar to the titanium low-profile implantable port, broviac single-lumen, 6.6f products that are cleared in the us.The pro code and 510 k number for the titanium low-profile implantable port, broviac single-lumen, 6.6f products are identified in d2 and g4.H10: d4 (expiry date: 05/2024),g3.H11: d4(product catalog no),h6(result and conclusion).H11:section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TITANIUM LOW-PROFILE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key11841757
Report Number3006260740-2021-80048
Device Sequence Number3464048
Product Code LJT
UDI-Device Identifier00801741025969
UDI-Public(01)00801741025969
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0605510
Device Catalogue Number0605510CE
Device Lot NumberREDW2899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1